Alert archive / Washington / Gale Warnings in 2014
Gale Warning 65, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 4, 2014, 5:57 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2014, 5:57 PM PDT (00:57 UTC)
- Expired
- Aug 5, 2014, 1:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
021 WHUS76 KSEW 050057 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 557 PM PDT MON AUG 4 2014 PZZ131-132-050900- /O.UPG.KSEW.SC.Y.0179.000000T0000Z-140805T1200Z/ /O.NEW.KSEW.GL.W.0065.140805T0057Z-140805T1200Z/ /O.CON.KSEW.GL.A.0030.140805T2200Z-140806T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 557 PM PDT MON AUG 4 2014 ...GALE WARNING IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * TIMING...WINDS WILL PEAK LATE THIS EVENING BEFORE GRADUALLY SUBSIDING LATE TONIGHT. WINDS ARE EXPECTED TO REACH GALE FORCE AGAIN TUESDAY AFTERNOON. * WIND AND WAVES...WEST WINDS OF 25 TO 35 KNOTS WITH LOCALIZED GUSTS NEAR 45 KNOTS ARE LIKELY THROUGH MUCH OF TONIGHT. WIND WAVES WILL BUILD TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-050900- /O.EXB.KSEW.SC.Y.0179.000000T0000Z-140805T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 557 PM PDT MON AUG 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WIND...WEST 15 TO 25 KNOTS...EASING OVERNIGHT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-050700- /O.CON.KSEW.SC.Y.0179.000000T0000Z-140805T0700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 557 PM PDT MON AUG 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL MIDNIGHT PDT TONIGHT... * WIND...NORTHWEST 15 TO 25 KNOTS...EASING AFTER MIDNIGHT. * SEAS...4 TO 6 FEET...IN NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
342 WHUS76 KSEW 050403 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 903 PM PDT MON AUG 4 2014 PZZ132-051215- /O.CAN.KSEW.GL.W.0065.000000T0000Z-140805T1200Z/ /O.EXB.KSEW.SC.Y.0179.000000T0000Z-140805T1300Z/ /O.CON.KSEW.GL.A.0030.140805T2200Z-140806T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 903 PM PDT MON AUG 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... ...GALE WARNING IS CANCELLED EAST ENTRANCE... * TIMING...WINDS WILL PEAK LATE THIS EVENING BEFORE GRADUALLY SUBSIDING LATE TONIGHT. WINDS ARE EXPECTED TO REACH GALE FORCE AGAIN TUESDAY AFTERNOON. * WIND AND WAVES...WEST WINDS OF 25 TO 35 KNOTS WITH LOCALIZED GUSTS NEAR 45 KNOTS ARE LIKELY THROUGH MUCH OF TONIGHT. WIND WAVES WILL BUILD TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-050515- /O.CAN.KSEW.SC.Y.0179.000000T0000Z-140805T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 903 PM PDT MON AUG 4 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ131-051215- /O.EXT.KSEW.GL.W.0065.000000T0000Z-140805T0800Z/ /O.NEW.KSEW.SC.Y.0180.140805T0800Z-140805T1300Z/ /O.CON.KSEW.GL.A.0030.140805T2200Z-140806T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 903 PM PDT MON AUG 4 2014 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 AM PDT TUESDAY. * TIMING...WINDS WILL PEAK LATE THIS EVENING BEFORE GRADUALLY SUBSIDING LATE TONIGHT. WINDS ARE EXPECTED TO REACH GALE FORCE AGAIN TUESDAY AFTERNOON. * WIND AND WAVES...WEST WINDS OF 25 TO 35 KNOTS WITH LOCALIZED GUSTS NEAR 45 KNOTS ARE LIKELY THROUGH MUCH OF TONIGHT. WIND WAVES WILL BUILD TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-050700- /O.CON.KSEW.SC.Y.0179.000000T0000Z-140805T0700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 903 PM PDT MON AUG 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND...NORTHWEST 15 TO 25 KNOTS...EASING AFTER MIDNIGHT. * SEAS...4 TO 6 FEET...IN NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 4, 3:00 PM PDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 4, 3:00 PM PDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT MON AUG 4 2014
.SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE AREA WILL SHIFT EAST
OF THE CASCADES ON TUESDAY. LOW LEVEL ONSHORE FLOW WILL GRADUALLY
INCREASE INTO WEDNESDAY. SHALLOW MARINE AIR WILL GIVE SLIGHTLY
COOLER CONDITIONS TO THE INTERIOR ON TUESDAY. WEDNESDAY THROUGH THE
END OF THE WEEK WILL SEE NIGHT AND MORNING LOW CLOUDS WITH SOME
AFTERNOON SUNSHINE AS TEMPERATURES RETURN TO AROUND NORMAL FOR THIS
TIME OF YEAR. AN UPPER RIDGE WILL BUILD OVER THE AREA NEXT WEEKEND
PRODUCING A DECREASE IN CLOUDINESS AND A RETURN TO ABOVE NORMAL
TEMPERATURES.
&&
.SHORT TERM...A BROAD UPPER RIDGE IS CENTERED OVER WESTERN
WASHINGTON THIS AFTERNOON. AT THE SURFACE...PRESSURE GRADIENTS ARE
LIGHTLY ONSHORE WITH A THERMALLY INDUCED LOW SITTING OVER FAR
SOUTHEASTERN WASHINGTON AND A RIDGE OF HIGH PRES CENTERED OVER THE
OFFSHORE WATERS ALONG 130W. A WEAKER SECONDARY THERMALLY INDUCED
TROUGH IS SITTING OVER THE INTERIOR OF WESTERN WASHINGTON. GLOBAL
AND REGIONAL MODELS ALL SHOW THE UPPER RIDGE SHIFTING EAST OF THE
CASCADES TUESDAY. SLIGHTLY STRONGER BUT SHALLOW ONSHORE FLOW WILL
DEVELOP THIS EVENING PROVIDING A LITTLE COOLING IN THE INTERIOR ON
TUESDAY. THE ONSHORE FLOW WILL INCREASE SUBSTANTIALLY TUESDAY
AFTERNOON AND EVENING AS THE REMNANTS OF AN OLD FRONTAL SYSTEM NOW
SITTING AROUND 135W MOVES TOWARD THE AREA.
THE HEAT IN THE INTERIOR THIS AFTERNOON COMBINED WITH THE EASTWARD
MOVING UPPER RIDGE WILL RESULT IN THE DEVELOPMENT OF A WEAK AND
SHALLOW MARINE PUSH THIS EVENING. EXPECT LOW STRATUS AND SOME PATCHY
FOG TO MOVE ONSHORE THIS EVENING THEN SNEAK INLAND THROUGH THE
STRAIT OF JUAN DE FUCA AND CHEHALIS GAP REACHING THE SOUTH PUGET
SOUND AREA FROM SEATTLE OR SO SOUTHWARD...AND NEAR THE WATER IN THE
NORTH PUGET SOUND AREA. THE MARINE LAYER IS EXPECTED TO BE SHALLOW
ENOUGH THAT ANY CLOUDS AND FOG WILL BURN OFF DURING THE MORNING. THE
PRESENCE OF THE MARINE LAYER...HOWEVER...WILL HOLD MAXIMUM
TEMPERATURES IN THE INTERIOR AROUND 80 ON TUESDAY WITH THE WARMEST
TEMPERATURES IN THE CENTRAL SOUND AREA AND NEAR THE CASCADES.
A MUCH STRONGER AND DEEPER MARINE PUSH IS EXPECTED TUESDAY AFTERNOON
AND EVENING. THIS WILL ALLOW DEEPER MARINE CLOUDS TO SPREAD ALL THE
WAY TO THE CASCADE CREST BY WEDNESDAY MORNING...AND CLOUDS WILL ONLY
PARTIALLY BURN OFF DURING THE AFTERNOON HOURS IN THE INTERIOR ON
WEDNESDAY. HIGH TEMPERATURES ARE EXPECTED TO FALL BACK INTO THE
LOWER TO MID 70S ACROSS THE INTERIOR ON WEDNESDAY...MAYBE EVEN A
COUPLE OF DEGREES BELOW AVERAGE FOR EARLY AUGUST -A NICE CHANGE FROM
THE RECENT ABNORMAL WARMTH.
THURSDAY IS EXPECTED TO BE A SIMILAR DAY TO WEDNESDAY...THOUGH MAYBE
A DEGREE WARMER. ALBRECHT
.LONG TERM...ANOTHER WEAK UPPER LEVEL TROUGH WILL PASS ACROSS OR TO
THE NORTH OF THE AREA THURSDAY NIGHT AND FRIDAY. THEN LONG TERM
MODELS THEN SHOW LONG WAVE RIDGING REDEVELOPING OVER THE INTERIOR
NORTHWEST SATURDAY THROUGH SUNDAY OR MONDAY FOR A CHANGE BACK TO
VERY WARM AND DRY CONDITIONS. THERE IS A SMALL CHANCE THAT
CONVECTION WILL WORK NORTHWARD INTO THE AREA SUNDAY OR MONDAY PER
THE ECMWF. ALBRECHT
&&
.AVIATION...HIGH PRESSURE ALOFT TONIGHT WILL SHIFT EASTWARD ON
TUESDAY. LIGHT WESTERLY FLOW ALOFT. STABLE AND DRY
ATMOSPHERE...EXCEPT BECOMING MOIST NEAR THE SURFACE LATE
TONIGHT/TUESDAY MORNING. IFR STRATUS/FOG IS EXPECTED TO SURGE INLAND
OVERNIGHT REACHING THE KOLM/KSEA/KBFI TERMINALS AFTER ROUGHLY 12Z.
STRATUS WILL BURN OFF BY 18Z.
KSEA...VFR CLEAR MOST OF TONIGHT. LOW IFR STRATUS AND FOG WILL
PROBABLY REACH THE TERMINAL BY 12-13Z TUESDAY MORNING AND BURN OFF
BY 18Z. N-NW WIND 5-10 KT BECOMING LIGHT OVERNIGHT...THEN SWITCHING
TO SW WIND TO 5 KT BY 12Z.
&&
.MARINE...HIGH PRESSURE WILL REMAIN OFFSHORE WITH LOWER PRESSURE
INLAND FOR THE NEXT SEVERAL DAYS. SOLID SMALL CRAFT ADVISORY WEST
WINDS ARE LIKELY THROUGH THE EVENING IN THE STRAIT OF JUAN DE FUCA
AND OVER THE COASTAL WATERS. STRONGER ONSHORE GRADIENTS COULD BRING
GALE FORCE WINDS TO THE CENTRAL AND EAST STRAIT LATE TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT. A GALE WATCH REMAIN IN EFFECT FOR
THAT TIME PERIOD.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR THE CENTRAL AND EASTERN STRAIT...AND
THE COASTAL WATERS.
GALE WATCH IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT LATE
TUESDAY AFTERNOON AND TUESDAY NIGHT.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:03 PM PDT | Small Craft Advisory | SEW | 20 hr | |
| Aug 5, 2:14 AM PDT | Gale Warning | SEW | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.